MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; PLATE

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; PLATE
Model Number 24-015-25-71
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown exactly when the plates began to break therefore event date could not be determined.Return of the device is anticipated.An analysis will be completed upon receipt, and a follow up report will be submitted once investigation is complete.
 
Event or Problem Description
One month post-operation patient had a scan and all implanted plates looked fine.Patient came back to the hospital in (b)(6) 2016 for another procedure and it was discovered that one of the plates were broken.While she was inpatient for the other procedure the other two plates were reported to break.The broken plates were removed and replaced on (b)(6) 2017.It was reported the patient was a smoker up until the initial surgery.
 
Additional Manufacturer Narrative
The plates were kept by the hospital and are not available for analysis.An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The complaint percentage falls within the design risk limits adhered to at klm.A review of the product device history files was performed based on the lot number provided.No discrepancies were found in this investigation.The root cause for the failure cannot be determined due to no device being returned.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE THORACIC
Common Device Name
PLATE
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6335596
Report Number9610905-2017-00007
Device Sequence Number885657
Product Code HRS
UDI-Device Identifier00888118092540
UDI-Public(01)00888118092540
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K153482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number24-015-25-71
Device Lot Number33164233
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight60